New Mexico, 2019High Wind in New Mexico, March 7, 2019
March 7, 2019 · NWS MAF · 1 event in 1 county or zone
Stronger winds aloft from an upper trough mixed down to the surface resulting in high winds in the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Stronger winds aloft from an upper trough mixed down to the surface resulting in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 7, 1:10 PM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 7, 1:10 PM MST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
210 PM CST Thu Mar 7 2019
.DISCUSSION...
WSW flow aloft has promoted a warming/drying trend today (especially
across the wrn half of CWFA) and high temps look to be approximately
10-15 degrees above normal in most areas. Low end high winds are
possible in typical favored areas of the GDP Mtns today and a
warning remains in effect there. Very shallow low-level moisture
attempts to make a shy return Fri AM before mixing out in the PM
as mixing layer deepens to around 580 mb, however mid/high clouds
will remain. There is a better set-up for high winds in the GDP
Mtns Fri PM-Sat AM and we will leave the watch in effect. These
stronger winds are in association with a mid-level trough/Pacific
cold front that passes late Fri night-early Sat AM. Winds will
spill out the mtns into the SE NM plains, Upper Trans Pecos, wrn
PB. Brief advisory level winds are possible, mainly SE NM late Fri
PM-early Sat AM? A few high based showers are possible late Fri
night-early Sat AM, NAM12 soundings clouds lowering to around 7KFT
before clearing, we will include a mention of showers. Cooler
temperatures will follow in wake of Pacific front Sat with high
mostly M60s-L70s. A secondary surge of cooler air is expected to
move as far s as I-20 vicinity with high temps on Sunday 55-65
across PB, except west N70. Meanwhile another trough, but stronger
and farther s, will approach Mon as the aforementioned surface
front bisects the PB. Soundings do show elevated instability late
Sunday afternoon. Mid/upper level jet will still be pretty far
west, but it will be just to the west on Mon. The cold front will
probably sag farther sw on Mon, so a little colder with mid-level
ascent, it is reasonable to expect precip. Instability increases
(7h-5h LRs around 7.5 C/KM) including the possibility of
thunderstorms. GFS is the most progressive of the models ending
precip potential as early as Tue AM when the Pacific front passes
with the mid-level trough, near to slightly below seasonal
temperatures. Blended data will push PoPs out through Tue, the
final solution is yet to be determined.
&&
.FIRE WEATHER...
Winds/dry air are appearing across the western areas where
atmosphere has mixed. More of the same Friday and a fire danger
statement will be needed. Fuels are/have been limiting factor,
some of the Davis Mtns may be in the 50-74th percentile. Dry air
will follow in wake of Pacific front Sat.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 50 81 49 69 / 0 0 10 0
Carlsbad 51 82 43 69 / 0 0 10 0
Dryden 50 85 57 79 / 0 0 10 0
Fort Stockton 56 86 50 72 / 0 0 10 0
Guadalupe Pass 52 71 42 62 / 0 0 10 0
Hobbs 48 79 39 67 / 0 10 10 0
Marfa 47 79 40 69 / 0 0 10 0
Midland Intl Airport 53 82 48 69 / 0 10 10 0
Odessa 52 83 47 69 / 0 10 10 0
Wink 51 85 45 71 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 10 PM MST this evening for Guadalupe
Mountains of Eddy County.
High Wind Watch from Friday morning through late Friday night
for Guadalupe Mountains of Eddy County.
TX...High Wind Warning until 10 PM MST this evening for Guadalupe
Mountains.
High Wind Watch from Friday morning through late Friday night
for Guadalupe Mountains.
&&Hazardous weather outlook, Mar 7, 12:20 PM MST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
120 PM CST Thu Mar 7 2019
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
120 PM CST Thu Mar 7 2019 /1220 PM MST Thu Mar 7 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
A High Wind Warning is in effect through this evening for the
Guadalupe Mountains.
Dry and breezy conditions will result in near critical fire weather
conditions across portions of the southeast New Mexico Plains,
Guadalupe, Delaware, Davis Mountains and Marfa Plateau this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A High Wind Watch is effect Friday afternoon through Friday night
for the Guadalupe Mountains.
Dry and breezy conditions will likely result in near critical to
critical fire weather conditions across portions of southeastern New
Mexico and southwest Texas Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Local storm report, Mar 7, 3:09 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
409 PM CST THU MAR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM NON-TSTM WND GST 5 S PINE SPRINGS 31.82N 104.81W
03/07/2019 M63 MPH Culberson TX ASOS
GDP ASOS
&&
SCOTT.KLEEBAUERHigh Wind, Guadalupe Mountains of Eddy County
- When
- March 7, 4:00 PM MST to 9:00 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Colorado, March 7 to 9, 201910 events
- Flood and High Wind in California, March 7 to 8, 201964 kt wind · 9 events
- Winter Weather in Ohio, March 7 to 8, 20196 events
- Winter Weather in Kentucky, March 7 to 8, 20194 events
- High Wind in Texas, March 7, 201957 kt wind · 2 events
- Winter Weather in Indiana, March 7 to 8, 20192 events
- Dense Fog in Utah, March 7, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815508.